MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Model Number 1610MS
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is (b)(4).(expiry date: 06/2023).
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy through normal density tissue, the device allegedly self-activated.A coaxial needle was used.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy through normal density tissue, the device allegedly self-activated.A coaxial was used.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one mission disposable core biopsy instrument was returned for evaluation.On visual evaluation, the device appeared to have residue on the needle and the device was returned in a primed configuration with cannula at 20mm position.On functional evaluation, the device was fully primed without issue.On further evaluation, the device was cocked and fired into a chicken breast for 10 times at each penetration depth, for a total of 20 tests.All 20 samples were obtained with no issues.Therefore, the investigation for the reported self activation is unconfirmed as the device was able to prime and fire properly.A definitive root cause for the alleged self activation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: d4 (expiry date: 06/2023), g3, h6(method).H11: h6(result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12224604
Report Number2020394-2021-01391
Device Sequence Number19954993
Product Code KNW
UDI-Device Identifier00801741096969
UDI-Public(01)00801741096969
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1610MS
Device Catalogue Number1610MS
Device Lot Number0001369043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown